Alert archive / Wyoming / Special Weather Statements in 2013
Special Weather Statement, NWS Riverton, WY
NWS Riverton, WY issued this special weather statement at Jul 5, 2013, 10:21 PM MDT for Natrona County, Wyoming. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2013, 10:21 PM MDT (04:21 UTC)
- Expired
- Jul 5, 2013, 11:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Riverton, WY
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 159 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 4.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 2816 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
961
WWUS85 KRIW 060421
SPSRIW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1021 PM MDT FRI JUL 5 2013
WYZ019-020-022-060500-
CASPER MOUNTAIN WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA
COUNTY LOWER ELEVATIONS WY-
1021 PM MDT FRI JUL 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NATRONA COUNTY UNTIL
1100 PM MDT...
AT 1018 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF U.S. HWY 220 MILE MARKER
70...OR 39 MILES SOUTHWEST OF CASPER...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
U.S. HWY 220 MILE MARKER 80 AROUND 1030 PM MDT.
ALCOVA AROUND 1040 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4242 10637 4243 10704 4244 10709 4261 10702
4250 10634
TIME...MOT...LOC 0421Z 286DEG 24KT 4250 10693
$$
MEUNIERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Jul 5, 1:59 PM MDT, 8 hours 22 minutes earlier.
Area forecast discussion, Jul 5, 1:59 PM MDT, 8 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 159 PM MDT FRI JUL 5 2013 .SHORT TERM...TONIGHT AND SATURDAY ANOTHER ACTIVE THUNDERSTORM PERIOD AS UNUSUALLY MOIST ATMOSPHERE REMAINS OVER THE AREA COMBINED WITH SEVERAL WEAK DISTURBANCES AND NOW A SERIES OF JET STREAKS. HARD TO PINPOINT ANY DISTURBANCES TO DIRECTLY AFFECT OUR AREA THROUGH THIS AFTERNOON EXCEPT POSSIBLY THE FAR NORTH...AND NW...BUT THINGS GET MORE INTERESTING TONIGHT AND SATURDAY MORNING. TODAY WILL STILL BE VERY ACTIVE WITH SURFACE DEW POINTS IN THE 50S ACROSS THE LOWER ELEVATIONS AND 40S IN THE HIGH COUNTRY. ALTHOUGH THESE WILL MIX OUT ACROSS THE CENTRAL AND SWRN AREAS DURING THE AFTERNOON A GOOD 10 DEGREES. WEAK SURFACE BOUNDARY MAY PROVIDE SOME LOW LEVEL CONVERGENCE ACROSS THE NERN THIRD. TONIGHT A DISTURBANCE OVER NERN NV MOVES INTO THE SW ABOUT THE SAME TIME THAT A JET STREAK IS EXPECTED TO PROVIDE SOME RIGHT ENTRANCE REGION JET STREAK DYNAMICS. THIS FORCING THEN LIFTS INTO CENTRAL WYOMING AROUND 12Z SATURDAY WHICH WOULD PROVIDE FOR MORNING THUNDERSTORMS ACROSS THIS AREA. SOME OF THESE NOCTURNAL INTO SATURDAY MORNING STORMS COULD BE QUITE STRONG TO POTENTIALLY EVEN SEVERE. SATURDAY LOOKS TO BE ANOTHER ACTIVE AFTERNOON AND EVENING ALSO WITH GOOD INSTABILITY AND HIGH PW'S. ADJUSTED SOUNDINGS INDICATE CAPES OF AT LEAST 500-1000 J/KG WITH MUCH HIGHER CAPES WHERE DEW POINTS CAN STAY IN THE 50S ACROSS THE LOWER ELEVATIONS. .LONG TERM..SATURDAY NIGHT THROUGH FRIDAY CONVECTION WILL STILL BE ONGOING SATURDAY NIGHT AS AN UPPER LEVEL DISTURBANCE SHIFTS EAST...TAKING THE FOCUS OF THE SHOWERS AND THUNDERSTORMS WITH IT. UNSETTLED SOUTHWEST FLOW REMAINS THROUGH THE WEEKEND AND INTO NEXT WEEK. THE MODELS ATTEMPT TO DRY THE MID LEVELS WEDNESDAY AND THURSDAY WITH A LESS CHANCE OF SHOWERS AND STORMS AS THE RIDGE TRIES TO MIGRATE NORTH AND PLACE THE REGION ENTIRELY UNDER ITS HOT DRY INFLUENCE. NEXT FRIDAY LOOK MORE MOIST FOR AN INCREASED CHANCE OF SHOWERS/STORMS AS THE RIDGE AXIS SHIFTS EAST. TEMPERATURES WILL REMAIN SUMMER-LIKE WITH 80S TO MID 90S FOR THE BASINS...80S FOR THE FAR WEST VALLEYS AND 65-75 MOUNTAINS. .AVIATION.../00Z ISSUANCE/ ACTIVE SHOWER AND THUNDERSTORM PERIOD ACROSS THE ENTIRE AREA THROUGH THE WEEKEND. EVEN THE NIGHTTIME AND MORNING PERIODS WILL SEE AT LEAST ISOLATED THUNDERSTORMS WITH SCATTERED TO NUMEROUS STORMS IN THE AFTERNOON AND EVENING. ALL TERMINALS COULD BE IMPACTED AT ONE TIME OR ANOTHER. THE PEAK PERIODS WILL BE DURING THE AFTERNOON AND EVENING BUT ANY PERIOD COULD BE IMPACTED BY A THUNDERSTORM. .FIRE WEATHER... AN ACTIVE PERIOD OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND ACROSS THE AREA. THE PEAK PERIOD FOR STORMS WILL BE IN THE AFTERNOON AND EVENING BUT SOME THUNDERSTORMS WILL BE POSSIBLE DURING THE OVERNIGHT AND MORNING HOURS THROUGH THE WEEKEND. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SKRBAC LONG TERM...ALLEN AVIATION...SKRBAC FIRE WEATHER...SKRBAC
Hazardous weather outlook, Jul 5, 8:43 PM MDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 843 PM MDT FRI JUL 5 2013 WYZ001>020-022>030-061100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 843 PM MDT FRI JUL 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS. SOME STORMS COULD BE STRONG WITH HAIL AND GUSTY WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY THROUGH TUESDAY...ISOLATED TO SCATTERED THUNDERSTORMS. SOME STORMS COULD BE STRONG IN THE AFTERNOON AND EVENING. WEDNESDAY AND THURSDAY...ISOLATED THUNDERSTORMS EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS LINCOLN...SWEETWATER...SUBLETTE AND TETON COUNTIES AS WELL AS NORTH CENTRAL WYOMING...BE ALERT FOR SEVERE WEATHER THIS EVENING AND PLEASE CALL US AT 1-800-211- 1448 WITH HAIL REPORTS AND ANY WIND DAMAGE. TEAM RIVERTON
In the hours before
Special weather statement, Jul 5, 8:35 PM MDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 835 PM MDT FRI JUL 5 2013 WYZ012-013-060315- JACKSON HOLE WY-TETON AND GROS VENTRE MOUNTAINS WY- 835 PM MDT FRI JUL 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TETON COUNTY IN NORTHWEST WYOMING UNTIL 915 PM MDT... AT 834 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COLTER BAY VILLAGE TO MOOSE...AND MOVING EAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... U.S. HWY 89/287 MILE MARKER 190 AND KELLY AROUND 840 PM MDT. U.S. HWY 26/89 MILE MARKER 180 AND MORAN JUNCTION AROUND 845 PM MDT. BUFFALO VALLEY RANCH AROUND 855 PM MDT. U.S. HWY 287/26 MILE MARKER 10 AROUND 905 PM MDT. U.S. HWY 287/26 MILE MARKER 20 AROUND 915 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4405 11007 4344 11012 4355 11085 4402 11072 TIME...MOT...LOC 0235Z 281DEG 28KT 4391 11062 4362 11069 MEUNIER
Local storm report, Jul 5, 8:45 PM MDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
845 PM MDT FRI JUL 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM TSTM WND GST MARBLETON 42.56N 110.10W
07/05/2013 M59 MPH SUBLETTE WY ASOS
&&
AEMLocal storm report, Jul 5, 8:48 PM MDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
848 PM MDT FRI JUL 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG MIDWEST 43.41N 106.28W
07/05/2013 NATRONA WY LAW ENFORCEMENT
WOODEN GARAGE WALL BLOWN DOWN.
&&
AEMSpecial weather statement, Jul 5, 9:07 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
907 PM MDT FRI JUL 5 2013
WYZ030-060400-
EAST SWEETWATER COUNTY WY-
907 PM MDT FRI JUL 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SWEETWATER COUNTY UNTIL
1000 PM MDT...
AT 904 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR I80 EXIT 165...OR 8 MILES WEST OF
WAMSUTTER...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
I80 EXIT 170 AROUND 915 PM MDT.
WAMSUTTER AROUND 920 PM MDT.
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 159 AND
198.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4158 10826 4190 10819 4184 10750 4166 10750
4165 10752 4165 10792 4153 10792 4152 10794
TIME...MOT...LOC 0307Z 279DEG 24KT 4165 10811
MEUNIERSpecial weather statement, Jul 5, 9:40 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 940 PM MDT FRI JUL 5 2013 WYZ020-060445- NATRONA COUNTY LOWER ELEVATIONS- 940 PM MDT FRI JUL 5 2013 A LINE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS CENTRAL AND EASTERN NATRONA COUNTY THIS EVENING. THE STORMS WILL MOVE THROUGH THE CASPER AREA BETWEEN 1015 PM AND 11 PM. EXPECT WIND GUSTS OF 30 TO 40 MPH TO PRECEDE THE STORMS FOLLOWED BY LOCAL BRIEF HEAVY DOWNPOURS AND POSSIBLY SMALL PEA-SIZED OR SMALLER HAIL. AEM
Special weather statement, Jul 5, 10:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1021 PM MDT FRI JUL 5 2013
WYZ019-020-022-060500-
CASPER MOUNTAIN WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA
COUNTY LOWER ELEVATIONS WY-
1021 PM MDT FRI JUL 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NATRONA COUNTY UNTIL
1100 PM MDT...
AT 1018 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF U.S. HWY 220 MILE MARKER
70...OR 39 MILES SOUTHWEST OF CASPER...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
U.S. HWY 220 MILE MARKER 80 AROUND 1030 PM MDT.
ALCOVA AROUND 1040 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4242 10637 4243 10704 4244 10709 4261 10702
4250 10634
TIME...MOT...LOC 0421Z 286DEG 24KT 4250 10693
MEUNIERThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:04 PM MDT | Special Weather Statement | RIW | 41 min | |
| Jul 5, 6:26 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 64 min |
| Jul 5, 6:41 PM MDT | Special Weather Statement | RIW | Lincoln | 49 min |
| Jul 5, 7:43 PM MDT | Special Weather Statement | RIW | 62 min | |
| Jul 5, 7:44 PM MDT | Special Weather Statement | RIW | Hot Springs | 46 min |
| Jul 5, 8:13 PM MDT | Special Weather Statement | RIW | Sublette | 47 min |
| Jul 5, 8:35 PM MDT | Special Weather Statement | RIW | Teton | 40 min |
| Jul 5, 9:07 PM MDT | Special Weather Statement | RIW | 53 min | |
| Jul 6, 12:42 PM MDT | Severe Thunderstorm Warning | RIW | Teton | 63 min |
| Jul 6, 1:23 PM MDT | Special Weather Statement | RIW | 52 min | |
| Jul 6, 1:42 PM MDT | Special Weather Statement | RIW | Teton | 63 min |
| Jul 6, 2:17 PM MDT | Special Weather Statement | RIW | Teton | 58 min |
| Jul 6, 2:55 PM MDT | Special Weather Statement | RIW | Hot Springs | 50 min |
| Jul 6, 2:57 PM MDT | Special Weather Statement | RIW | Natrona | 63 min |
| Jul 6, 2:58 PM MDT | Special Weather Statement | RIW | Park | 47 min |
| Jul 6, 3:02 PM MDT | Special Weather Statement | RIW | 43 min | |
| Jul 6, 3:13 PM MDT | Special Weather Statement | RIW | Teton | 47 min |
| Jul 6, 3:28 PM MDT | Special Weather Statement | RIW | Park | 47 min |
| Jul 6, 3:32 PM MDT | Special Weather Statement | RIW | Johnson | 43 min |
| Jul 6, 3:37 PM MDT | Special Weather Statement | RIW | 38 min | |
| Jul 6, 3:57 PM MDT | Special Weather Statement | RIW | Fremont | 48 min |
| Jul 6, 3:58 PM MDT | Special Weather Statement | RIW | 47 min | |
| Jul 6, 4:05 PM MDT | Special Weather Statement | RIW | Teton | 40 min |
| Jul 6, 4:17 PM MDT | Special Weather Statement | RIW | Park | 43 min |
| Jul 6, 4:21 PM MDT | Special Weather Statement | RIW | Johnson | 24 min |
| Jul 6, 4:23 PM MDT | Special Weather Statement | RIW | Sublette | 52 min |
| Jul 6, 4:33 PM MDT | Special Weather Statement | RIW | Sweetwater | 87 min |
| Jul 6, 4:42 PM MDT | Special Weather Statement | RIW | Fremont | 48 min |
| Jul 6, 4:45 PM MDT | Special Weather Statement | RIW | Big Horn, Washakie | 45 min |
| Jul 6, 4:49 PM MDT | Special Weather Statement | RIW | Teton | 41 min |
| Jul 6, 4:57 PM MDT | Special Weather Statement | RIW | Park | 48 min |
| Jul 6, 5:02 PM MDT | Special Weather Statement | RIW | 43 min | |
| Jul 6, 5:10 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn, Park | 65 min |
| Jul 6, 5:16 PM MDT | Severe Thunderstorm Warning | RIW | Park | 59 min |
| Jul 6, 5:58 PM MDT | Special Weather Statement | RIW | Teton | 47 min |
Nearby
Special Weather Statements in Wyoming, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.